Hail, Sevier
- When
- June 9, 2:55 PM CST
- Where
- Sevier County, 1.79 mi NW of De Queen
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.050, -94.350
Hail was reported at a convenience store on the west side of town.
A large complex of thunderstorms moved southward through Oklahoma during the early morning hours along an outflow boundary into an unstable tropical air mass in place during the afternoon hours on June 9 across northwest Louisiana, eastern Texas, southwest Arkansas and southeast Oklahoma. A few thunderstorms that developed along the boundary become severe producing small hail with an occasional…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A large complex of thunderstorms moved southward through Oklahoma during the early morning hours along an outflow boundary into an unstable tropical air mass in place during the afternoon hours on June 9 across northwest Louisiana, eastern Texas, southwest Arkansas and southeast Oklahoma. A few thunderstorms that developed along the boundary become severe producing small hail with an occasional high wind report. The remnant upper level disturbance from the storms in Oklahoma moved into northwest Louisiana during the overnight hours on June 10th and produced flash flooding with some localized heavy rainfall of up to 6 inches reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 9, 2:37 PM CST, 18 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
337 PM CDT MON JUN 9 2008
.DISCUSSION...
BUSY AFTERNOON UNFOLDING ACROSS THE REGION AS THE OUTFLOW FROM
LAST NIGHTS STORMS MAKES ITS WAY INTO 3000 TO 4000 CAPES ACROSS
THE ARKLATEX. GREATEST INSTABILITY LIES ALONG THE I30 CORRIDOR
ATTM WHICH IS WHERE THE STRONGEST STORMS ARE...HENCE THE SEVERE
THUNDERSTORM WATCH. GREATEST RISK WILL BE DOWNBURSTS AND STRAIGHT
LINE WINDS WITH ANY OF THESE STORMS ALONG THIS LINE. HEAVY
RAINFALL IS ANOTHER THREAT WITH THESE STORMS AS THE LINE SLOWLY
SAGS SOUTHWARD. RADAR ESTIMATED RAINFALL RATES IN MCCURTAIN COUNTY
WAS APPROACHING 2 INCHES IN A FEW LOCATIONS. MAIN TROF AXIS IS NOW
SWINGING ACROSS NORTH TEXAS AND WILL BRING THE INCREASED CHANCE OF
RAIN SOUTHWARD TO I20 BY THE EARLY EVENING HOURS. EXPECT THE
HEAVIEST ACTIVITY TO DIE OFF CLOSER TO MIDNIGHT AS SOME STORMS
WILL BE DYNAMICALLY DRIVEN AS APPOSED TO DIURNALLY SINCE THE
REGION IS IN A DISTANT RIGHT REAR QUAD OF A 250 JET AHEAD OF THE
TROF AXIS.
LONGER TERM...MAIN RIDGE AXIS SHIFTS OVER THE EAST COAST BY
THURSDAY ALOWING LARGE SCALE TROF TO SET UP OVER THE WEST. WEAK
RIDGING SETS UP OVER THE DESERT SOUTHWEST ALLOWING OUR REGION TO
SIT IN A BREAK BETWEEN THE TWO. THIS SHOULD ALLOW FOR MORE DIURNAL
THUNDERSTORMS THROUGH THE WEEKEND. SOME DAYS MAY EXPERIENCE MORE
THAN OTHERS SINCE THERE ARE A FEW HINTS AT SYSTEMS MOVING OUT OF
THE NORTHWEST FLOW INTO THE AREA. WILL HAVE TO WATCH THE EVOLUTION
OF THE 2 RIDGES AND SEE HOW IT IMPACTS THE POPS. FOR NOW...HAVE
GONE CHANCE EACH DAY. /04/
&&
.AVIATION...
ONGOING CONVECTION ACROSS ERN AND SERN OK...WRN AR...AND NERN
TX...WILL CONTINUE TO CREEP ESEWD. OUTFLOW COMBINED WITH AMPLE LL
MOISTURE AND INSTABILITY WILL CONTINUE TO AID DEVELOPMENT OF SCT TSRA
ACROSS THE NRN HALF OF THE FOUR STATE REGION...THROUGH 00Z
TUESDAY...AND WILL CONTINUE TO SPREAD SEWD INTO THE OVERNIGHT HOURS.
SOME UNCERTAINTY REMAINS AS TO HOW FAR SE THIS CONVECTION WILL
REACH...SO 18Z TAF PACKAGE MAY NEED TO BE UPDATED. ISOLATED TSRA
HAVE BEGUN TO DEVELOP ACROSS THE SERN PORTIONS DUE TO STRONG
INSTABILITY AND SOME SEA BREEZE INTERACTIONS. EXPECT MVFR
CIGS...REDUCED VSBYS...AND WIND GUSTS OF 30-40KTS NEAR STORMS.
CONVECTION SHOULD DIE DOWN/MOVE EWD OUT OF THE AREA BY SHORTLY AFTER
12Z TUESDAY. MVFR/IFR CIGS AND VSBYS WILL LIKELY FORM BY
08-09Z...ESP ACROSS ERN TX. CIGS SHOULD LIFT BY AROUND 15-16Z...WITH
CU BUILDING IN AGAIN. ISOLATED/SCT AIRMASS CONVECTION IS POSSIBLE
AGAIN TUESDAY...ESP ALONG ANY LEFTOVER BOUNDARIES./12/
&&
.PREV DISCUSSION... /ISSUED 157 PM CDT MON JUN 9 2008/
UPDATE...
HAVE ISSUED A FFW FOR THE EXTREME NW COUNTIES. HAVE ALSO UPDATED
THE GRIDS TO INCLUDE MENTION OF HEAVY RAINFALL. RAINFALL RATES
HAVE BEEN RUNNING 1 TO 2 INCHES PER HOUR IN THE STORMS ACROSS
SOUTHERN OK. THIS BOUNDARY WILL SLOWLY SAG SOUTHWARD ...SO WE WILL
EVALUATE THE SOUTHERN EXTENT OF THE WATCH FOR THE LATER PACKAGE.
MCD ISSUED FOR THIS AREA AS WELL AS CAPES ARE NOW APPROACHING 4000
J/KG IN THIS REGION AND POTENTIAL FOR DOWNBURSTS INCREASING.
LONGER TERM...THE AREA SHOULD DRY OUT FOR A DAY OR TWO BEFORE THE
RIDGE SHIFTS EASTWARD WHILE ANOTHER RIDGE BUILDS OVER THE WEST ALLOWING
FOR AFTERNOON STORMS AND SEABREEZE ACTIVITY TO MOVE INTO THE AREA.
MODELS ARE ALSO INDICATING THAT WE MAY BE BRUSHED BY A FEW NORTHWEST
FLOW COMPLEXES BEGINNING THURSDAY THROUGH THE WEEKEND AS WELL. /04/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 88 70 93 / 60 30 20 10
MLU 69 88 68 93 / 50 40 20 20
DEQ 65 88 66 91 / 70 20 10 10
TXK 66 87 68 92 / 70 20 10 10
ELD 67 87 67 91 / 60 30 20 10
TYR 70 89 71 92 / 60 20 10 10
GGG 70 89 70 92 / 60 30 20 10
LFK 71 90 70 92 / 40 30 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
ZONES: HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...AND SEVIER.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
ZONES: AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
ZONES: BOWIE...CAMP...CASS...FRANKLIN...MORRIS...RED
RIVER...AND TITUS.
&&
04/12HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1212 PM CDT MON JUN 9 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1212 PM CDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE STORMS NORTH AND WEST OF AN EL DORADO ARKANSAS...SHREVEPORT LOUISIANA...CENTERVILLE TEXAS LINE. A LARGE OUTFLOW BOUNDARY ASSOCIATED WITH A COMPLEX OF THUNDERSTORMS IN OKLAHOMA WILL MOVE INTO THE 4 STATE REGION DURING THE DAY TODAY AND TONIGHT. DAYTIME HEATING WILL DESTABILIZE THE ATMOSPHERE AND SHOWERS AND THUNDERSTORMS WILL FORM ALONG THE BOUNDARY. THE MAIN SEVERE THREAT FROM ANY STORM WILL BE DAMAGING WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING. ISOLATED FLOODING WILL ALSO BE POSSIBLE WITH THESE STORMS DUE TO THEIR SLOW MOVEMENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY BEGINNING THURSDAY THROUGH THE WEEKEND. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. 04
The Western Arkansas radar (KSRX), 138 km away, was scanning. The volume nearest the first event began at 20:54 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Hail was reported at a convenience store on the west side of town.
Several trees were downed along Hwy 71 near the Union community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113813, 113814, 113816.